Singulair User Reviews

Singulair - User Reviews

Singulair User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Singulair sorted by most helpful. Patient Discussions FAQs


Comment from: dcsimps@mac.com, on Treatment for 2-5 years Published: April 11

My 3 year old has been taking Singulair for 1.5 years. He has a majority of the "psychiatric" side effects. He had sinus surgery last week and all of a sudden he mellowed out when we quit Singulair. We tried it again for a couple of days and it's back to bad dreams, sleeplessness, anxiety, uncontrolled anger. So we have stopped it again and he is slowly mellowing out again. Also, the sinus infections increased on Singulair. He was on Antibiotics all the time. Hypothesis: Singulair has dangerous disruptive side effects: Experiment: Take it, then don't and repeat It's testable, it's repeatable... it follows the scientific method. Case Closed.... USE AT YOUR OWN RISK but this medicine has totally disrupted our lives for 2 years!

Comment from: 35-44 on Treatment for less than 1 month (Patient) Published: July 26

I have never had allergies in my life or asthma. It took me 3 days on this medication to realize that my anxiety attacks, sweating, heart palpitations and panic were being caused by it. Took myself off and the very next day I am feeling like my old self. I am treating my symtoms with childrens' fast melt Benedryl tablets and using my enhaler when my chest or neck starts to feel tight.

Comment from: 35-44 on Treatment for 1-6 months Published: July 30

Please be aware of the posts about mood/behavior changes in children. My 5yr old was put on a dosage of 1 5mg per day for allergies. My very happy go lucky child became depressed, angry and violent within 1-2 weeks after she started taking it. She also was having terrible dreams. We could not figure out what was going on, thought it was school, maybe someone picking on her, just really guessing at what was wrong. I finally thought it may be the Singulair. After taking her off it, she came around to normal behavior in about 1 week or so, but it was very scary. Please be careful and watch your child's moods with this drug. While like any drug, I am sure it works well for many. However, I do not feel that this is a good medication for all children, and some may need to be supervised for mood/behavior changes while taking it.

Comment from: SweetGirl'sMom, 7-12 on Treatment for 1-2 years Published: July 17

My daughter took this for about a year and 1/2, beginning at age 6. He behavior changed dramatically - she became very paranoid, worried about her and our family's safety, clingy, and panicky. Coincidentally, as she started this medicine, one of my friends had her car stolen from her driveway, and my daughter's sitter's house was broken into. Being that I was given NO warning of side-effects, I attributed her change of behavior as reaction to these scary events. But as time went on, her symptoms worsened, and we started to look into taking her to a counselor. I then stumbled upon a website and read many reviews, with many commenting on similar negative symptoms. I was shocked that this could possibly be the cause and so angry that I was unaware. I immediately took my daughter off of it, and gradually her behavior returned to normal. Like other parents have said, I feel so sad that my sweet daughter was "robbed" of that year and 1/2. Parents, if you start your child on this medication, please please watch for any change in behavior. If your Dr. says it is not the cause, go with what you know and your instincts and do what is best for your child.

Comment from: yuask, 45-54 on Treatment for 2-5 years Published: July 20

My son took this drug for 3 years,in that time his quality of life detirorated to such a degree,he was afraid to leave my house,he could not attend school,was hospitalized for depression,treated in a sleep clinic,and still the doctors insited it was safe.I removed him from this medicine,it has been a year and a half now,he is fine something i never thought i would be able to say,i really thought he had a severe mental illness but no it was an adverse reaction to this snake oil.

Related Reading: mental illness

Comment from: keltikayla, 25-34 on Treatment for 1-2 years Published: October 03

My 10 year old has been on this medicine for about 2 years. This past year we have noticed he has become very hateful, moody, rude, and has episodes of anger. He has always been a very laid back child, and we have never had any anger problems with with. As I sit to watch the news I see a broadcast of how singular can cause his type of symptoms and worse. I always blamed the mood swings on early puberity, I guess I was wrong. I will be taking my child of this medicine. He has told me in the past he doesnt want to take it anymore, I just figured it was because he was tired of taking it, not because he was feeling different. But it did seem to help his asthma and allergies.

Comment from: MatthewCT1, 35-44 Female on Treatment for 6 months - 1 year Published: March 31

WARNING: Go to http://www.medications.com/se/singulair to read people's horror stories about this drug. While it may work for some it has been an absolute nightmare for MANY (thousands). If you think this is cheap news think again. My 5 year old son was diagnosed with mild asthma and put on Singulair. Within a few months he began having uncontrollable fits of rage, displayed self-loathing behavior, had night terrors, and was unconsolable during these episodes. He became very destructive and was a danger to himself and our family. He even talked about killing himself and would say things like "I don't want to be in this life anymore" and "I want to kill myself". He would threaten my wife and his siblings and told them he wanted to kill them. It was a truly terrifying experience. Our pediatrician was clueless to these side affects and recommended we have our child go through a psychological evaluation. I knew this was not my child's normal behavior so I searched the internet for Singulair side affects and found some message boards where parents just like myself were telling their stories of their children''s agressive behavior. I immediately took my son off the drug and within a couple days he was back to his normal self. He told us that he no longer has "that feeling inside of him". Five year old children don''t even know what suicide is and to see my son talk like this was extremely frightening. He is a sweet, intelligent, loving boy who had never exhibited behavior like this until he went on Singulair. We have not seen this behavior after taking him off the drug. Merck has a serious problem with this drug and while not everyone is going to experience these same side affects, they are real!!! BEWARE!!! You will be hearing MUCH more about this drug in the near future...guaranteed.

Related Reading: suicide


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Allergies & Asthma

Improve treatments & prevent attacks.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations